MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 15 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 15 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035434150
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis (2100)
Date of Event 04/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was reported that during stent assisted coiling of aneurysm, the subject main coil proximal section stretched during implantation, broke and protruded from the aneurysm into the parent vessel.Thrombosis on the stretched coil occurred.Platelet aggregation inhibitor medication was administered.The patient adverse consequence was a stroke of unknown severity.According to the physician, it is difficult to know if the coil got tangled in coil mass, wrapped around a strut of a the stent, or some other cause.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing; the anatomy was noted to have been of mild tortuosity.The damage noted to the device is likely to have contributed to the patient complications.Physician considered the likely cause of the coil damage was due to "coil got tangled in coil mass, wrapped around a strut of the neuroform stent, or some other cause".Because a definitive cause for the reported events could not be determined following review of available information and because the product was not returned, a cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 4 MM X 15 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5729080
Report Number3008881809-2016-00038
Device Sequence Number16299110
Product Code HCG
UDI-Device Identifier04546540676122
UDI-Public(01)04546540676122(17)181130(10)18684562
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberM0035434150
Device Lot Number18684562
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/16/2016
Supplement Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;